Drug interactions between Slow-K and spironolactone
|Slow-K (potassium chloride)|
Interactions between your drugs
potassium chloride ↔ spironolactone
Applies to:Slow-K (potassium chloride) and spironolactone
Talk to your doctor before using spironolactone together with potassium chloride. Combining these medications may significantly increase potassium levels in the blood. High levels of potassium can develop into a condition known as hyperkalemia, which in severe cases can lead to kidney failure, muscle paralysis, irregular heart rhythm, and cardiac arrest. You may be more likely to develop hyperkalemia while using these medications if you are elderly, dehydrated, or have kidney disease, diabetes, or advanced heart failure. Regular or long-term use of nonsteroidal anti-inflammatory drugs such as ibuprofen or naproxen (Aleve) may also increase your risk. It is important that you maintain adequate fluid intake during treatment with these medications. In addition, talk to your doctor to see if you should limit consumption of potassium-rich foods such as tomatoes, raisins, figs, potatoes, lima beans, bananas, plantains, papayas, pears, cantaloupes, mangoes, and potassium-containing salt substitutes. You may need a dose adjustment or more frequent monitoring by your doctor to safely use both medications. You should seek medical attention if you experience nausea, vomiting, weakness, confusion, tingling of the hands and feet, feelings of heaviness in the legs, a weak pulse, or a slow or irregular heartbeat, as these may be symptoms of hyperkalemia. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor.
Drug and food interactions
No results found in our database - however, this does not necessarily mean no interactions exist. Always consult with your doctor or pharmacist.
Therapeutic duplication warnings
No therapeutic duplications were found for your selected drugs.
Drug Interaction Classification
|No information available.|
Do not stop taking any medications without consulting your healthcare provider.